Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 67, NWS Charleston, SC

July 10, 20144 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2014, 6:11 PM EDT for 4 counties in Georgia. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2014, 6:11 PM EDT (22:11 UTC)
Expired
Jul 10, 2014, 6:53 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:13 PM EDTTSTM WND DMG1 E Lanier, GATREE DOWN AT HIGHWAY 204 AND CARLOS COWART ROAD.
Jul 10, 6:15 PM EDTTSTM WND DMG3 Nne Lanier, GATREE DOWN AT WILMA EDWARDS ROAD AND BILL FUTCH ROAD.
Jul 10, 6:32 PM EDTTSTM WND DMG1 S Marlow, GAMULTIPLE TREES DOWN AT THE 700 BLOCK OF SANDHILL ROAD.
Jul 10, 6:32 PM EDTTSTM WND DMG2 Ssw Marlow, GAMULTIPLE TREES AND POWER LINES DOWN ON SANDHILL ROAD AT MURRAY HILL ROAD.
Jul 10, 6:34 PM EDTTSTM WND DMGMarlow, GATREE DOWN AT MARLOWE ROAD AND HIGHWAY 17.
Jul 10, 6:39 PM EDTTSTM WND DMGPineora, GATREE DOWN AT HEIDT LANDING ROAD AND MCLAWS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS52 KCHS 102211
SVRCHS
GAC029-031-051-103-102315-
/O.NEW.KCHS.SV.W.0067.140710T2211Z-140710T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 715 PM EDT

* AT 609 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM LANIER TO 12 MILES SOUTH OF
  BLOOMINGDALE...MOVING NORTH AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PEMBROKE...LANIER...ELLABELL...BAY...MELDRIM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3235 8155 3222 8124 3194 8140 3194 8141
      3194 8143 3195 8146 3197 8147 3197 8149
      3197 8152 3196 8152 3202 8161 3206 8165
      3207 8167 3207 8168
TIME...MOT...LOC 2209Z 200DEG 10KT 3209 8156 3197 8137

$$
3 follow-up statements
052 
WWUS52 KCHS 102228
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUL 10 2014

GAC029-031-051-103-102315-
/O.CON.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-CHATHAM GA-
628 PM EDT THU JUL 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF BULLOCH...EFFINGHAM...BRYAN AND CHATHAM COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LANIER TO 8 MILES SOUTH OF MELDRIM...MOVING NORTH AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

AT 544 PM EDT...LAW ENFORCEMENT REPORTED TREES DOWN IN LIBERTY 
COUNTY WITH THIS STORM.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW...MELDRIM...STILSON AND
BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3202 8140 3206 8147 3215 8164 3235 8155
      3224 8128
TIME...MOT...LOC 2227Z 200DEG 10KT 3214 8154 3204 8137

$$
327 
WWUS52 KCHS 102241
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT THU JUL 10 2014

GAC051-102251-
/O.CAN.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
CHATHAM GA-
641 PM EDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHATHAM COUNTY HAS
BEEN CANCELLED...

LAT...LON 3215 8133 3218 8144 3224 8159 3235 8155
      3224 8128
TIME...MOT...LOC 2241Z 200DEG 10KT 3218 8152 3208 8135

$$

GAC029-031-103-102315-
/O.CON.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
641 PM EDT THU JUL 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES...

AT 641 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BLITCHTON TO 7 MILES SOUTH OF FAULKVILLE...MOVING NORTH AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...EDEN...MARLOW AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3215 8133 3218 8144 3224 8159 3235 8155
      3224 8128
TIME...MOT...LOC 2241Z 200DEG 10KT 3218 8152 3208 8135

$$
363 
WWUS52 KCHS 102253
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT THU JUL 10 2014

GAC029-031-103-102303-
/O.CAN.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
653 PM EDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH...
EFFINGHAM AND BRYAN COUNTIES HAS BEEN CANCELLED...

AT 653 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HOWEVER...AN ADDITIONAL SEVERE THUNDERSTORM WANING IS CURRENTLY IN 
EFFECT FOR PORTIONS OF BULLOCH AND EFFINGHAM COUTNIES UNTIL 715 PM.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS 
ENDED IN THE WARNED AREA...THUNDERSTORMS ARE STILL PRODUCING 
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF 
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3215 8133 3218 8144 3224 8159 3235 8155
      3224 8128
TIME...MOT...LOC 2253Z 200DEG 10KT 3221 8151 3211 8134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:15 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 10, 4:15 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU JUL 10 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT BUT WILL LIKELY
STALL NORTH OF THE AREA...BEFORE DISSIPATING THROUGH THE WEEKEND.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THE MIDDLE OF
NEXT WEEK. THIS FRONT WILL LIKELY STALL AND DISSIPATE OVER THE
REGION. OTHERWISE...THE REGION WILL REMAIN SITUATED BETWEEN
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
THROUGH THE PERIOD.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS EVENING AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO RETREAT OVER
THE WESTERN ATLANTIC AS A BROAD TROUGH OF LOW PRESSURE TRACKS FROM
THE MIDWEST TO THE NORTHEAST UNITED STATES. THIS TROUGH WILL
LIKELY SHIFT A WEAK SFC FRONT TOWARD THE SOUTHEASTERN UNITED
STATES THIS EVENING AND EARLY TONIGHT...BUT THE FRONT SHOULD STALL
NORTH/NORTHWEST OF THE FORECAST AREA OVERNIGHT. AHEAD OF THE
FRONT...A SOUTH/SOUTHWEST FLOW CONTINUES TO BRING DEEP MOISTURE TO
THE AREA...WHICH WILL SUPPORT SHOWER AND/OR THUNDERSTORMS THROUGH
THE EVENING AND POSSIBLY INTO EARLY TONIGHT. MOST ACTIVITY WILL
INITIALLY REMAIN ALONG AN INLAND MOVING SEABREEZE BEFORE GREATER
COVERAGE OCCURS INLAND.

HAVE MAINTAINED THE OVERALL TREND IN THE PRECIP FORECAST FOR THIS
EVENING...WITH HIGHEST POPS NEAR 60 INLAND WHERE BOUNDARY INTERACTIONS
BETWEEN SHOWERS AND THUNDERSTORMS AS WELL AS THE SEABREEZE ARE
LIKELY TO OCCUR. SLIGHTLY LOWER CHANCES OF SHOWERS AND THUNDERSTORMS
WILL REMAIN NEAR THE COAST...ESPECIALLY AFTER THE SEABREEZE PUSHES
FURTHER INLAND. PWATS CONTINUE TO INCREASE OVER THE AREA THIS
EVENING AND SHOULD REACH 2.00 INCHES BY SUNSET. WEAK WIND FIELDS
ALONG WITH POOR MID LVL LAPSE RATES DURING THE TIME OF DEEPEST
MOISTURE LEVELS THIS EVENING SUPPORT SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...MAINLY INLAND. A FEW
THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT...A
FEW PULSE TYPE STORMS COULD BECOME STRONG/SEVERE INITIALLY...BEFORE
GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS DEPLETES AVAILABLE ENERGY
AND IS FOLLOWED BY SUNSET. EXPECT A DECREASING TREND OF SHOWERS
AND THUNDERSTORMS THROUGH MIDNIGHT. OVERNIGHT LOWS SHOULD RANGE IN
THE LOW TO MID 70S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...LOOKS A BIT UNSETTLED WITH A STALLED FRONT AND UPPER TROUGH
OVER THE AREA ALONG WITH ABUNDANT MOISTURE. SCATTERED TO POSSIBLY
NUMEROUS SHOWERS AND STORMS ARE EXPECTED. SLOW STORM MOTIONS AND
PWATS NEAR 2 INCHES WILL ALLOW FOR SOME HEAVY RAINFALL. TEMPERATURES
SHOULD BE CLOSER TO NORMAL WITH INCREASED CLOUD/RAIN
COVERAGE...MAINLY LOWER 90S INLAND WITH MID TO UPPER 80S NEAR THE
COAST.

SATURDAY AND SUNDAY...HIGH PRESSURE RIDGING BUILDS IN FROM THE WEST
PUSHING THE DEEPER MOISTURE SOUTH AND EAST THROUGH THE WEEKEND AND
THUS RAIN COVERAGE SHOULD BE LESSENING EACH DAY...ESPECIALLY OVER
SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL AGAIN BE CLOSE TO NORMAL
SATURDAY AND THEN ABOVE NORMAL SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A DEEP LAYER RIDGE BEGINS TO SAG SOUTH OF THE AREA THROUGH THE
PERIOD AS A BROAD UPPER TROUGH...WHICH COVERS THE EASTERN HALF OF
THE U.S...SLOWLY SINKS TOWARD THE REGION FROM THE NORTH. EXPECT
SCATTERED AFTERNOON AND EVENING CONVECTION MONDAY AND TUESDAY. THE
FLOW AT LOWER LEVELS WILL BE SOUTHWEST...WHICH WILL KEEP TEMPS A FEW
DEGS ABOVE NORMAL...WITH HIGHS THE MID 90S AND LOWS IN THE MID TO
UPPER 70S.

WEDNESDAY LOOKS TO BE THE WETTEST DAY OF THE PERIOD AS A WEAK COLD
FRONT SAGS INTO THE AREA ALONG WITH THE ASSOCIATED UPPER TROUGH.
GIVEN THE UNCERTAINTY AT THIS POINT...WENT WITH HIGHER END CHANCE
POPS FOR NOW.

BY THURSDAY...THE WEAK COLD FRONT/SURFACE TROUGH SEEMS TO STALL AND
DISSIPATE OVER THE REGION. THE UPPER TROUGH STARTS TO FLATTEN AS
THE DEEP LAYER MOISTURE DECREASES SOME. THUS...CLIMO/CHANCE POPS FOR
DIURNALLY BASED CONVECTION SEEMS REASONABLE AT THIS TIME. TEMPS NEAR
CLIMO.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE POSSIBLE THIS AFTERNOON AT
EITHER TERMINAL...BUT ESPECIALLY AT THE SAV TERMINAL WHERE A
SEABREEZE WILL BE SHIFTING INLAND SHORTLY. HAVE THEREFORE MAINTAINED
TEMPO MVFR CIGS/VSBYS DUE TO THUNDERSTORMS BETWEEN 18Z-22Z AT THE
SAV TERMINAL. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE CHS
TERMINAL ARE LESS...SO HAVE OPTED TO MAINTAIN VICINITY THUNDERSTORMS
THIS AFTERNOON. THUNDERSTORM CHANCES WILL PERSIST THROUGH THIS
EVENING...BUT VFR CONDITIONS SHOULD PREVAIL AT BOTH CHS AND SAV
TERMINALS BY SUNSET THROUGH EARLY FRIDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK WITH
BRIEF FLIGHT RESTRICTIONS DUE TO MOSTLY AFTERNOON
SHOWERS/THUNDERSTORMS...ESPECIALLY FRIDAY. CHANCES FOR CONVECTION
INCREASE FOR THE MIDDLE OF NEXT WEEK AS A COLD FRONT APPROACHES.

&&

.MARINE...
TONIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
OVERNIGHT. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR
BELOW 15 KTS...ALTHOUGH LOCAL WINDS COULD VARY NEAR THUNDERSTORMS.
SEAS WILL RANGE FROM 2-4 FT...HIGHEST BEYOND 20 NM FROM THE COAST.

FRIDAY THROUGH TUESDAY...NO SIGNIFICANT CONCERNS EXPECTED THROUGH
THE PERIOD...ESPECIALLY THROUGH THE WEEKEND...AS A WEAK PRESSURE
GRADIENT REMAINS IN PLACE. CONDITIONS WILL DETERIORATE A BIT EARLY
NEXT WEEK THOUGH AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.TIDES/COASTAL FLOODING...
THE EARLY EVENING HIGH TIDE...CLOSE TO 7 PM...WILL BE ELEVATED BUT
IS EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY LEVELS.
HOWEVER...IF HEAVY RAIN FALLS NEAR THE COAST THIS EVENING LOCALIZED
FLOODING COULD OCCUR.

ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE AND LIGHT TO
MODERATE ONSHORE WINDS COULD RESULT IN MINOR COASTAL FLOODING NEAR
THE TIMES OF HIGH TIDE DURING THE EVENING HOURS FRIDAY THROUGH
EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RFM
AVIATION...DPB/RJB
MARINE...DPB/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 10, 5:09 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
509 AM EDT THU JUL 10 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
110915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
509 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER AND HEAVY RAIN...ISOLATED THUNDERSTORMS COULD
BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL...MAINLY THIS AFTERNOON. ALSO...THUNDERSTORMS
COULD PRODUCE VERY HEAVY RAIN AND LOCALIZED FLOODING THIS
AFTERNOON INTO TONIGHT.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE COULD BE REQUIRED THIS AFTERNOON INTO TONIGHT.

GAZ117-119-139-141-SCZ048>051-110915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
509 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS
AFTERNOON INTO TONIGHT. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY
IF HEAVY RAIN FALLS AROUND THE TIME OF THE THURSDAY EVENING HIGH
TIDE.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH TIDES...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE FLOW
IN THE WAKE OF THE SEAS BREEZE COULD RESULT IN SHALLOW COASTAL
FLOODING AROUND THE TIME OF HIGH TIDE EACH EVENING FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-110915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
509 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 4:40 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUL 10 2014

GAZ137-140-141-102145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT THU JUL 10 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUDOWICI TO 9
MILES SOUTHWEST OF COX TO 29 MILES SOUTHWEST OF DARIEN...MOVING EAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...COX...COX...AIMAR...MURRAYS CROSSING...TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8137 3130 8142 3133 8144 3137 8155
      3145 8163 3147 8161 3149 8165 3154 8167
      3155 8170 3158 8170 3166 8185 3174 8191
      3177 8164 3174 8158 3146 8124 3137 8126
      3143 8132 3137 8128 3130 8127 3129 8130
TIME...MOT...LOC 2040Z 254DEG 14KT 3167 8181 3136 8164
          3102 8170
Special weather statement, Jul 10, 5:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT THU JUL 10 2014

GAZ116-138-102245-
INLAND BRYAN-INLAND LIBERTY-
553 PM EDT THU JUL 10 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 645 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
DORCHESTER...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...MIDWAY...LIMERICK...FLEMING...LANIER...DANIEL...
ELLABELL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3165 8139 3205 8171 3224 8144 3214 8140
      3211 8140 3210 8139 3208 8139 3207 8137
      3205 8137 3205 8136 3191 8130
TIME...MOT...LOC 2153Z 213DEG 16KT 3206 8159 3179 8140

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:40 PM EDTSpecial Weather StatementCHSLong, McIntosh65 min
Jul 10, 4:47 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh58 min
Jul 10, 5:53 PM EDTSpecial Weather StatementCHSBryan, Liberty52 min
Jul 10, 6:37 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven38 min
Jul 10, 7:11 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham79 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.